Jump to content

chimpanzee3: Feeling weepy withdrawing from Zoloft


chimpanzee3

Recommended Posts

So, after about 7 years on varying dosages of Zoloft (varied during pregnancy), I've spent the last 9 months stepping down from 100mg to 75mg (no withdrawl symptoms then) to 50 (insomnia, irritability, visual twitches). My provider helped ease those symptoms with supplements: Thorne's cortisol manager and 5HTP --these made a HUGE difference for me. Simultaneously started a very low dosage of plant based progesterone (am in early perimenopause). I inadvertantly missed three doses of the Zoloft at the beginning of the week (I sometimes fall asleep putting my little one to bed and feel too sleepy if I take the sertraline in the morning). Since, I have been feeling pretty dizzy and irritable and somewhat weepy.

    I am trying to decide whether to just forge ahead with added Pharma Gabba and extra 5 htp supplements suggested by my provider or to reactivate the Zoloft at 25 mg. My provider has indicated she supports either decision as long as i "feel safe."

    I started on Zoloft in the first place because of post-partum depression and anxiety. I now have two young children, a middle school-aged boy and a rocky marriage resulting from poor choices I've made, I think, because I was seeking stimulation -- to feel something again. That's why I decided to get off the ZOloft. I am hoping that feeling some hghs and lows instead of stable -- but flat and dulled, will help me be more present in my life.

    While I trust and like my main health care provider and am in marriage counseling with my husband, I do not have an individual counselor or psychaitrist. Am I taking too big of a risk by not continuing to taper? I have a refill waiting for me of the 50 mg pills to break inhalf ...

 

 

Link to comment
  • Moderator Emeritus

Hi chimpanzee3

 

Welcome to the forum. I'm sorry you are struggling. I'm not sure if I understand where you up to. Have you not had any medication for 3 days and are now wondering whether to continue cold turkey, jumping off from 50mg? Or alternatively reinstate and continue dropping down?

 

Just want to be clear on where you are at

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Whatever you do, please don't just stop taking Zoloft. I tapered off of Lexapro (another SSRI antidepressant) ending in December of 2011 and it's taken me over two years to get to a place where I'm 99% recovered. I was debilitated to the point of being near-housebound for the first four months, able only to go out for necessities and that was with a great deal of effort. I was unable to sleep for two to three days at a time and flew into rages over minor things. I wouldn't wish SSRI withdrawal on my worst enemy.

 

Here's our topic on tapering off Zoloft:http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/?hl=zoloft

 

If I were you, I'd go right back on the 50 mg. and stabilize for a month or more before starting a taper. Because you're already experiencing withdrawal symptoms, my guess is that supplements alone would not see you through withdrawal.  Your provider seems to be more enlightened than many, but please be aware that most health practitioners get their educations about psychiatric drug side effects from Big Pharma reps who get their info from Big Pharma, which has a solid history of distorting research results and outright lying.

 

When you have time, please add your drug history to your signature like this:  http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature.

 

Welcome to the forum, chimpanzee3. I'm glad you found us early on.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, chimpanzee3.

 

What are the supplements you're taking that have helped?

 

PharmaGABA isn't likely to do much. Please use search to see our discussions about this and other supplements, and add your experiences to the topics

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

I wouldn't wish a CT off 50 mg or 25 mg of Zoloft on my worst enemy  the Koch brothers (I don't actually have any enemies per se so they'll have to do.)

 

Whatever you're feeling now (withdrawal wise) after only 3 days off, it's just the tip of the iceberg.

 

I think you'd be best advised to go back on the 50 mg now, stabilize, and then taper by cuts of no more than 10% of your current dose.

 

Please take a look at the charts in this paper (the charts start at about page 4). They will show you why you need to be extra careful and reduce much more slowly at the lower doses of any AD. Even small reductions in dose cause big changes in receptor occupancy at lower doses.

http://survivingantidepressants.org/index.php?/topic/6037-meyer-2004-serotonin-transporter-occupancy-of-five-selective-serotonin-reuptake-inhibitors-at-different-doses-an-11cdasb-positron-emission-tomography-study/

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy